Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 80, NWS Tulsa, OK

November 3, 2024Osage County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Nov 3, 2024, 3:04 AM CST for Osage County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2024, 3:04 AM CST (09:04 UTC)
Expired
Nov 3, 2024, 3:18 AM CST
In force
14 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Osage County, OK

The radar

The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WFUS54 KTSA 030904 RRA
TORTSA
OKC113-030945-
/O.NEW.KTSA.TO.W.0080.241103T0904Z-241103T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
304 AM CST Sun Nov 3 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Northeastern Osage County in northeastern Oklahoma...

* Until 345 AM CST.

* At 304 AM CST, a severe thunderstorm capable of producing a tornado
  was located 3 miles west of Hulah, moving north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Hulah...                          Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3700 9601 3688 9603 3691 9616 3700 9614
TIME...MOT...LOC 0904Z 192DEG 26KT 3693 9609 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$
2 follow-up statements
128 
WWUS54 KTSA 030911
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
311 AM CST Sun Nov 3 2024

OKC113-030945-
/O.CON.KTSA.TO.W.0080.000000T0000Z-241103T0945Z/
Osage OK-
311 AM CST Sun Nov 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHEASTERN OSAGE COUNTY...

At 311 AM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles northwest of Hulah, moving north at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Wah Sha She State Park...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3700 9601 3693 9604 3692 9613 3700 9613
TIME...MOT...LOC 0911Z 200DEG 19KT 3697 9608 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$
918 
WWUS54 KTSA 030918 RRA
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
318 AM CST Sun Nov 3 2024

OKC113-030928-
/O.CAN.KTSA.TO.W.0080.000000T0000Z-241103T0945Z/
Osage OK-
318 AM CST Sun Nov 3 2024

...THE TORNADO WARNING FOR NORTHEASTERN OSAGE COUNTY IS CANCELLED...



&&

LAT...LON 3700 9601 3693 9604 3692 9613 3700 9613
TIME...MOT...LOC 0916Z 192DEG 26KT 3702 9607 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Nov 3, 12:23 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 3, 12:23 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Sun Nov 3 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 940 PM CDT Sat Nov 2 2024

Corridor of showers and storms continues to make steady progress
eastward across NE OK with a recent uptick in coverage and
intensity noted over south central OK. The airmass across SE OK
has been mostly undisturbed through the day and remains unstable
and weakly capped. Expectation is this more unstable air will be
drawn west and northward in advance of the storms currently
expanding across N TX. As these storm spread eastward overnight a
further uptick in intensity and coverage is expected across E OK
and into western AR early Sunday. The 00z FWD sounding sampled a
seasonal extreme in precipitable water and this deep moisture
will feed northward within the strong wind fields and maintain
both minimal diurnal stabilization and also allow for highly
efficient rainfall rates. The combination supports the scenario of
multiple axis of heavy, and possibly flooding, rainfall totals
overnight through Sunday along with some severe risk pending storm
scale organization which varies amongst later CAM data.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 145 PM CDT Sat Nov 2 2024

Active weather will continue Sunday with most CAM guidance
developing additional convection immediately behind the
previously mentioned activity. The messy and near continuous
formation of storms will probably limit severe weather potential,
but there will be a marginal threat of severe hail, wind or an
isolated tornado. The bigger threat will be the continued heavy
rain and flood potential. This second band of heavy rain is
expected to focus south of the previous band, more towards east-
central OK into northwest AR. As before, wherever this sets up
multiple inches of rainfall may occur. The WPC has maintained a
moderate risk (40+ percent chance) of excessive rainfall leading
to flash flooding. EPS EFI values for rainfall depicts values of
.9 to .97 across the area, suggesting an extreme rainfall event
may occur. The "Shift of Tails" values above 2 also confirm some
ensemble members are producing rainfall totals outside of the
local climatology for this time of year. Accordingly, the Flood
Watch expands to most of the rest of the forecast area, beginning
Sunday afternoon. For now, the far southern portions of southeast
OK were not included, but may be with later updates.

One final round of storms will move through on Monday along the cold
front. With wind shear and instability maximized, these storms will
have the best chance of becoming severe, with all severe hazards
possible. Storms will wrap up from west to east by late in the
day Monday. Total rainfall between now and Monday will mostly
range from 2-6", but some localized areas where multiple bands of
heavy rain overlap may see as much as 7-10". Some river flooding
may occur near any basins that see the higher end totals.
Temperatures will remain mild during this wet period with highs in
the upper 60s to low 70s and lows in the low to mid 60s. Winds
will remain breezy until the cold front passage, with southerly
gusts of 20-35 mph.

After the cold front passage, Tuesday and Wednesday look cooler but
generally sunny and dry. Another weather system will induce moist
southwest flow Thursday into Saturday with additional rainfall
possible. About 60% of ensemble guidance favorably positions this
system to where rain would occur in the area, whereas another 40%
have it weaker and further southwest, which would result in a drier
outcome. In either case, rain totals are expected to be an inch or
less.

&&

.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Sun Nov 3 2024

Flying conditions will vary greatly across eastern Oklahoma and western
Arkansas through the valid period with several rounds of showers/storms
expected to impact area sites. IFR to MVFR conditions are anticipated
within showers/storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  63  73  53 /  90 100  90  70
FSM   74  67  77  61 /  90  80  90 100
MLC   72  66  75  53 /  90  90  90  80
BVO   68  62  73  48 /  90  90  90  60
FYV   69  61  74  53 /  90 100 100 100
BYV   71  64  73  58 /  80 100  90 100
MKO   69  64  73  53 /  90  90  90  80
MIO   67  62  71  53 /  90 100  90  90
F10   69  63  73  50 /  90 100  90  70
HHW   75  66  76  55 /  90  80 100  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 AM CDT this morning through Monday afternoon
     for OKZ069-072-075-076.

     Flood Watch through Monday afternoon for OKZ054>068-070-071-073-
     074.

AR...Flood Watch from 9 AM CDT this morning through Monday afternoon
     for ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...07
LONG TERM....06
AVIATION...10
Hazardous weather outlook, Nov 2, 4:57 PM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat Nov 2 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat Nov 2 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 6 PM.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Evening.

DISCUSSION...
Thunderstorms will steadily spread across portions of eastern Oklahoma
this evening with a limited risk of severe weather. The primary hazard
is expected to be locally strong winds. Additional storms are expected
to spread across the region late tonight through early Sunday. These
storms will also pose a limited risk of severe weather with locally
damaging winds possible. Rainfall amounts will continue to increase
with the passing storms and locally heavy amounts are likely across
portions of northeast Oklahoma. Localized flooding may develop this
evening through the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm and Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorms are expected to be ongoing across the region early
Sunday with a limited risk of both severe weather and flooding.
Additional rounds of thunderstorms are expected Sunday afternoon
through Monday. A risk of both severe weather and flooding will
accompany the thunderstorms with rainfall accumulations steadily
increasing across the era. Widespread rainfall totals of 2 to 6
inches are expected through Monday evening with locally higher
amounts near 10 inches possible. Flooding potential may increase
across larger main stem rivers with these heavier rainfall amounts.

Another storm system will affect the area late next week, bringing
additional chances for showers and a few thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 3, 1:24 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
124 AM CDT Sun Nov 3 2024

OKZ064-030700-
Creek OK-
124 AM CDT Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH 100 AM CST...

At 124 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Depew, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bristow...                        Mannford...
Drumright...                      Kellyville...
Depew...                          Shamrock...

This includes Interstate 44 between mile markers 182 and 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3617 9640 3616 9634 3612 9630 3608 9630
      3608 9625 3594 9612 3574 9648 3586 9662
      3598 9662
TIME...MOT...LOC 0624Z 219DEG 32KT 3586 9651

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Nov 3, 2:45 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CST Sun Nov 3 2024

OKZ054-059-030915-
Osage OK-Pawnee OK-
245 AM CST Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES THROUGH 315 AM CST...

At 244 AM CST, Doppler radar indicated a strong thunderstorm over
Blackburn, moving northeast at 25 mph.  The storm had some rotation.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hominy...                         Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3631 9658 3636 9666 3665 9652 3648 9625
TIME...MOT...LOC 0844Z 217DEG 22KT 3635 9660

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:14 PM CDTSpecial Weather StatementTSAOkmulgee46 min
Nov 2, 8:28 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa47 min
Nov 2, 9:09 PM CDTSpecial Weather StatementTSAWagoner36 min
Nov 2, 10:49 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa4 hr
Nov 2, 10:51 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Wagoner114 min
Nov 3, 1:19 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more3 hr
Nov 3, 1:24 AM CDTSpecial Weather StatementTSACreek36 min
Nov 3, 2:45 AM CSTSpecial Weather StatementTSAOsage30 min
Nov 3, 2:52 AM CSTSevere Thunderstorm WarningTSACreek, Okfuskee38 min
Nov 3, 3:04 AM CSTTornado WarningTSAOsage14 min
Nov 3, 3:09 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee36 min
Nov 3, 3:24 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek21 min
Nov 3, 3:26 AM CSTSevere Thunderstorm WarningTSAOsage19 min
Nov 3, 3:29 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee, Tulsa46 min
Nov 3, 3:41 AM CSTTornado WarningTSACreek34 min
Nov 3, 3:43 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee34 min
Nov 3, 3:51 AM CSTTornado WarningTSATulsa24 min
Nov 3, 3:55 AM CSTTornado WarningTSACreek19 min
Nov 3, 4:03 AM CSTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Rogers, Tulsa, Wagoner42 min
Nov 3, 4:13 AM CSTTornado WarningTSATulsa32 min
Nov 3, 4:16 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee29 min
Nov 3, 4:22 AM CSTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington23 min
Nov 3, 4:24 AM CSTTornado WarningTSARogers, Tulsa, Wagoner18 min
Nov 3, 4:29 AM CSTTornado WarningTSACherokee, Craig, McIntosh, Mayes, Muskogee, Nowata and 2 more31 min
Nov 3, 4:36 AM CSTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 2 more13 min
Nov 3, 4:46 AM CSTSevere Thunderstorm WarningTSANowata, Rogers, Washington44 min
Nov 3, 4:51 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more39 min
Nov 3, 5:20 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAAdair, Delaware, Ottawa, Sequoyah40 min
Nov 3, 7:51 AM CSTSpecial Weather StatementTSAChoctaw24 min
Nov 3, 7:54 AM CSTSpecial Weather StatementTSALeFlore36 min
Nov 3, 8:09 AM CSTSpecial Weather StatementTSAChoctaw21 min
Nov 3, 8:32 AM CSTSpecial Weather StatementTSALeFlore28 min
Nov 3, 12:02 PM CSTSpecial Weather StatementTSAOsage, Pawnee28 min
Nov 3, 12:14 PM CSTSpecial Weather StatementTSAPittsburg31 min
Nov 3, 2:21 PM CSTSpecial Weather StatementTSAOkmulgee24 min
Nov 3, 2:37 PM CSTSpecial Weather StatementTSACherokee38 min
Nov 3, 2:40 PM CSTSpecial Weather StatementTSATulsa35 min
Nov 3, 2:48 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington16 min
Nov 3, 2:55 PM CSTSpecial Weather StatementTSAPawnee35 min
Nov 3, 3:06 PM CSTSpecial Weather StatementTSAAdair24 min
Nov 3, 3:13 PM CSTSpecial Weather StatementTSANowata, Washington32 min
Nov 3, 3:30 PM CSTSpecial Weather StatementTSAOsage45 min
Nov 3, 3:54 PM CSTSpecial Weather StatementTSACraig36 min
Nov 3, 4:18 PM CSTSpecial Weather StatementTSAOsage42 min
Nov 3, 5:01 PM CSTSpecial Weather StatementTSAOsage29 min
Nov 3, 5:29 PM CSTSpecial Weather StatementTSAPittsburg31 min
Nov 3, 5:39 PM CSTSevere Thunderstorm WarningTSAPittsburg51 min
Nov 3, 5:51 PM CSTTornado WarningTSAPittsburg24 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.